MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F REG MICRO-STICK NIT WIRE KT; INTRODUCER

MEDICAL COMPONENTS, INC. 5F REG MICRO-STICK NIT WIRE KT; INTRODUCER
Model Number DMR190521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device was used initially in order to gain access to the patients graft access.The device needle and wire went in smoothly, however when the physician attempted to remove the wire he noticed a portion of the wire was broken off and the remainder of the wire was left in the patients access.This was verified under fluoroscopy.The location of the wire in the patient is stable at its location but is at risk for migration and potential serious health risks.At this time the patient has not been harmed.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.Without an evaluation of the device a root cause cannot be determined.The instructions for use (ifu) contains the following warnings/cautions: *do not advance the guidewire against resistance until the cause of the resistance has been determined.*do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath dilator and guidewire must be removed together.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5F REG MICRO-STICK NIT WIRE KT
Common Device Name
INTRODUCER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key14715983
Report Number2518902-2022-00041
Device Sequence Number5562905
Product Code DYB
UDI-Device Identifier00884908142426
UDI-Public884908142426
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberDMR190521
Device Catalogue NumberDMR190521
Device Lot NumberMQBQ800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexFemale